Accidental intrathecal administration of vincristine

Adriana D'Addario, Juan Galuppo, Carlos Navari, Marcelo Schultz, Nélida Cuello, Juan C. Troncoso, Miguel Angel Riudavets

Research output: Contribution to journalArticle

Abstract

We describe a case of accidental intrathecal administration of vincristine in a 33-year-old man with clinical diagnosis of acute lymphocytic leukemia. The patient died 20 days after receiving the drug. Clinically, the patient developed acute ascending paralysis with motor and sensory dysfunctions, and respiratory failure. Neuropathological investigation revealed lesions in spinal cord, roots, and cerebellum characterized by rarefaction of the neuropil, axonal, and myelin degeneration, accompanied by macrophagic infiltration.

Original languageEnglish (US)
Pages (from-to)83-84
Number of pages2
JournalAmerican Journal of Forensic Medicine and Pathology
Volume31
Issue number1
DOIs
StatePublished - Mar 1 2010

Keywords

  • Accidental
  • CNS pathology
  • Intrathecal
  • Vincristine

ASJC Scopus subject areas

  • Pathology and Forensic Medicine

Fingerprint Dive into the research topics of 'Accidental intrathecal administration of vincristine'. Together they form a unique fingerprint.

  • Cite this

    D'Addario, A., Galuppo, J., Navari, C., Schultz, M., Cuello, N., Troncoso, J. C., & Riudavets, M. A. (2010). Accidental intrathecal administration of vincristine. American Journal of Forensic Medicine and Pathology, 31(1), 83-84. https://doi.org/10.1097/PAF.0b013e3181c21c10